Flood, Perry
- When
- April 30, 10:30 PM CST to 11:59 PM CST
- Where
- Perry County, 1.78 mi NNW of Claryville to 0.98 mi NW of Claryville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.904, -89.842
Minor flooding continued into May.
Above normal rainfall in much of Missouri, Illinois, and Southeast Iowa for April led to elevated river levels by the end of the month on the Mississippi River. The flood stage at Chester was exceeded just before the end of the month, continuing into May.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Above normal rainfall in much of Missouri, Illinois, and Southeast Iowa for April led to elevated river levels by the end of the month on the Mississippi River. The flood stage at Chester was exceeded just before the end of the month, continuing into May.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 30, 5:09 PM CST, 5 hours 21 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Paducah KY
609 PM CDT Tue Apr 30 2024
.KEY MESSAGES...
- A trend of above normal temperatures sets in, peaking
Wednesday and Thursday, with highs into the upper 80s. For
most locations, that'll be just shy of records near 90 to
begin the month of May.
- Daily rain chances resume Thursday. They'll peak Friday and
again late this weekend into early next week. Heavy rain will
be the primary hazard from any storms.
&&
.UPDATE...
Issued at 557 PM CDT Tue Apr 30 2024
Updated aviation discussion for 00z TAFs.
&&
.DISCUSSION...
Issued at 120 PM CDT Tue Apr 30 2024
High pressure provides clear skies and helps draw in drier dew
points that bottom into the 50s overnight. As the high shifts
eastward, southerly return flow quickly reverses course for dew
points, returning them into the lower 60s along with our warmup.
Near record highs in the upper 80s are forecast Wednesday and
Thursday, and here is the record information for our climo sites
both days:
May1 May2 Norm-Hi Fcst-Hi Wed/Thu
PAH 90/1951 90/2012 75 87/89
EVV 90/1951 91/1959 73 83/87
CGI 87/2012 89/2012 74 86/87
POF 93/1901 91/1952 74 86/87
MDH 91/1901 91/1901 73 83/87
There may be a glancing blow/low pops for warm advection
showers for portions of the area late tonight-early tmrw, and
again tmrw pm/evening with diurnal destabilization. Otherwise,
it will largely be dry until broader/synoptic scale pops move in
from the west beginning Thursday. These pops will peak Friday
before diminishing early this weekend, mirroring their parent
system's lift and spreading and ultimately diminishing in
similarly tracking west-to-east fashion. Heavy rain will be the
primary hazard as WPC paints a marginal risk for excessive
rainfall accompanying that system's pass.
A relative early weekend pops pause is quickly followed by
continued daily chances Saturday night thru Monday. The parent
synoptic features of these chances remain north and west of our
area for their duration, so at this writing, it looks more like
your routine/daily storm chances with locally heavy rain hazard
vs anything widespread severe variety. There is no discernable
air mass change so the warm temp regime continues with mostly
80s for highs this weekend thru early next week.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 557 PM CDT Tue Apr 30 2024
VFR conditions expected through the period. Mixing down of drier
air this afternoon should likely hinder much in the way of fog
development tonight despite near calm winds and mainly clear
skies. A very small chance for a shower/storm exists late
tonight into early morning near KMVN. Additional isolated
convection can't be ruled out tomorrow afternoon and evening,
but chances are quite low. Winds will largely be out of the
southwest tomorrow aob 10 kts.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...SP
DISCUSSION...DH
AVIATION...SPHazardous Weather Outlook National Weather Service Paducah KY 901 AM CDT Tue Apr 30 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 901 AM CDT Tue Apr 30 2024 /1001 AM EDT Tue Apr 30 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances return by Thursday and continue daily through the weekend. The best chance will be Thursday night into Friday. Locally heavy rain and lightning will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Minor flooding continued into May.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2024Every state in 2024This day in weather historyWarnings in Missouri, April 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1173247.